Alert archive / North Carolina / Wind Advisories in 2015
Wind Advisory 5, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Feb 9, 2015, 3:46 PM EST. It took effect at Feb 10, 2015, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 9, 2015, 3:46 PM EST (20:46 UTC)
- In effect from
- Feb 10, 2015, 10:00 AM EST
- Expired
- Feb 10, 2015, 5:15 AM EST
- In force
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
728 WWUS72 KMHX 092046 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 346 PM EST MON FEB 9 2015 ...STRONG NORTHERLY WINDS EXPECTED TUESDAY INTO EARLY WEDNESDAY... .A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT WHILE AN AREA OF LOW PRESSURE DEVELOPS ALONG IT AND STRENGTHENS OFF THE COAST TUESDAY. STRONG NORTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP TUESDAY AND PEAK TUESDAY NIGHT. WINDS WILL BE GRADUALLY DIMINISHING THROUGH THE DAY WEDNESDAY. NCZ095-103-104-100915- /O.NEW.KMHX.WI.Y.0005.150210T1500Z-150211T1500Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 346 PM EST MON FEB 9 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 10 AM EST WEDNESDAY. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...TUESDAY THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
718 WWUS72 KMHX 101015 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 515 AM EST TUE FEB 10 2015 ...VERY STRONG NORTHERLY WINDS DEVELOPING THIS AFTERNOON... .AN AREA OF LOW PRESSURE WILL DEVELOP OFF THE NORTH CAROLINA COAST TODAY AND STRENGTHEN WHILE SLOWLY MOVING AWAY FROM THE REGION TONIGHT. THIS WILL PRODUCE STRONG WINDS FOR THE COASTAL REGION STARTING THIS AFTERNOON AND LINGERING INTO THE EARLY MORNING HOURS WEDNESDAY. NCZ095-103-104-102215- /O.UPG.KMHX.WI.Y.0005.150210T1500Z-150211T1500Z/ /O.NEW.KMHX.HW.W.0001.150210T1900Z-150211T0900Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 515 AM EST TUE FEB 10 2015 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH 30 TO 40 MPH WITH GUSTS UP TO 55 MPH...HIGHEST ACROSS THE OUTER BANKS. * TIMING...THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...SPORADIC POWER OUTAGES ARE POSSIBLE. LOOSE OBJECTS LIKE TRASH CANS AND LAWN AND PATIO FURNITURE COULD GET BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NCZ047-081-102215- /O.NEW.KMHX.WI.Y.0006.150210T1900Z-150211T0900Z/ MAINLAND DARE-MAINLAND HYDE- 515 AM EST TUE FEB 10 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Feb 9, 3:42 PM EST, 4 minutes earlier.
Area forecast discussion, Feb 9, 3:42 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
342 PM EST MON FEB 9 2015
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST AND MOVE THROUGH
THE AREA TONIGHT. LOW PRESSURE WILL STRENGTHEN ALONG THE FRONT
SOUTHEAST OF THE AREA TUESDAY AND TUESDAY NIGHT WHILE HIGH
PRESSURE BUILDS IN FROM THE NORTH. ANOTHER COLD FRONT WILL MOVE
THROUGH LATE THURSDAY...WITH ARCTIC HIGH PRESSURE BUILDING ACROSS
THE REGION FROM THE NORTHWEST FRIDAY INTO SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 945 AM MONDAY...NO CHANGES WITH UPDATE. COLD FRONT WILL PUSH
INTO AREA FROM NW LATE TODAY WITH WEAK LOW PRES DEVELOPING ALONG
IT TO W-SW. MODELS CONTINUE TREND OF MAIN PRECIP THREAT POST-
FRONTAL WITH NMRS SHOWERS DVLPNG INLAND LATE AFTN WITH A SLIGHT
CHC ALONG COAST.
CONT ON THE WARM SIDE OF GDNC FOR MAX TEMPS EVEN WITH SOME
INCREASING HIGH AND MID CLOUDS DURING THE DAY. NO CHANGE TO TEMPS
HIGHS SIMILAR TO SUNDAY WITH 68-72 INLAND AND LOW TO MID 60S
COAST.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
AS OF 300 AM MONDAY...MODELS IN GOOD AGREEMENT WITH DIVING UPR
TROF MOVING THROUGH SE US OVERNIGHT WITH SOME DEVELOPMENT TOWARD
UPR LOW BY TUE MORNING. FRONTAL BOUNDARY WILL PUSH THROUGH
OVERNIGHT WITH CONTINUE WEAK CYCLOGENESIS ON SW PORTION. MAIN
THREAT OF PCPN WILL BE OVER NW SECTIONS OF ERN NC THIS EVENING AND
FOLLOWED GDNC WITH INCREASING POPS TO 80% THERE WITH JUST CHC
COAST. DYNAMICS AND DEVELOPING ISENT LIFT WILL SPREAD INCREASED
THREAT OF PCPN TO COAST OVERNIGHT WITH LIKELY POPS THERE BUT
CONTINUED HIGHER 80 POPS OVER NW HALF OF AREA.
COLDER AIR WILL SPREAD IN BY MORNING WITH LOWS AROUND 40 N AND MID
40S SOUTH.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 330 PM MONDAY...MODELS CONTINUE IN FAIRLY GOOD AGREEMENT
WITH THE SIGNIFICANT FEATURES THROUGH THE MEDIUM RANGE FORECAST.
AN UPPER CLOSED LOW WILL CONTINUE TO MOVE EAST OFF THE CAROLINA
COAST TUESDAY NIGHT INTO WEDNESDAY. THE SURFACE LOW WILL SHIFT
WELL FAR ENOUGH EAST OF THE AREA TUESDAY NIGHT TO BRING AN END TO
THE RAINFALL, BUT WILL SLOWLY MOVE EAST-NORTHEAST AWAY FROM THE
REGION WEDNESDAY HELPING TO MAINTAIN A TIGHT NORTHERLY PRESSURE
GRADIENT OVER THE AREA. TUESDAY NIGHT WILL REMAIN BREEZY ESP.
ALONG THE COAST. WIND ADVISORIES FOR THE OUTER BANKS, OCRACOKE
AND DOWNEAST CARTERET COUNTY WILL CONTINUE THROUGH WEDNESDAY.
LOWS WILL FALL TO NEAR 30 INLAND BUT WIND CHILLS WILL BE IN THE
LOWER 20S BY WEDNESDAY MORNING.
WEAK SURFACE RIDGE WILL SHIFT EAST TOWARDS THE REGION WEDNESDAY AS
A WEAK SHORTWAVE PASSES THROUGH THE MIDWESTERN STATES.
TEMPERATURES MODERATE SLIGHTLY WEDNESDAY AS HIGHS BUILD INTO THE
MID TO UPPER 40S. A STRONGER SHORTWAVE WILL DIVE SOUTHEAST FROM
THE NORTHERN PLAINS INTO NORTH CAROLINA WEDNESDAY NIGHT THROUGH
THURSDAY. A WEAK LOW WILL FORM ACROSS THE MID- ATLANTIC STATES
THURSDAY AND DRAG A COLD FRONT THROUGH EASTERN NC LATE THURSDAY.
AN ARCTIC AIRMASS WILL FILTER SOUTHEAST OVER THE REGION BEHIND
THIS FRONT. SOME GUIDANCE SUGGEST STRONG LIFT ASSOCIATED WITH THE
SHORTWAVE PASSAGE THURSDAY EVENING THOUGH MOISTURE IS THE LIMITING
FACTOR. FORECAST SOUNDINGS INDICATE SOME MOISTURE IN THE LOWER
SNOW GROWTH REGION WITH SIGNIFICANT DRYING ABOVE 650MB/-15 C.
SINCE MOISTURE REMAINS LIMITED, WILL KEEP POPS BELOW SLIGHT CHANCE
FOR NOW THOUGH CANNOT COMPLETELY RULE OUT WINTRY PRECIP THURSDAY
NIGHT.
TEMPERATURES WILL PLUMMET QUICKLY THURSDAY NIGHT FALLING INTO THE
20S WITH WIND CHILLS IN THE TEENS. FRIDAY AND SATURDAY WILL BE
MUCH COLDER AS MAXIMUM TEMPERATURES ON FRIDAY STRUGGLE TO GET OUT
OF THE 30S WITH LOWS FRIDAY NIGHT INTO THE LOW/MID 20S. HIGH
REBOUND INTO THE 40S BY SATURDAY UNDER GENERALLY SUNNY SKIES. 12Z
GUIDANCE NOW INDICATES ANOTHER ARCTIC FRONTAL PASSAGE SATURDAY
NIGHT WITH A DEEP UPPER LOW DIGGING SOUTH INTO THE MID-ATLANTIC
REGION. HIGHS STRUGGLE TO REACH THE MID/UPPER 30S SUNDAY WHILE LOW
TEMPS SUNDAY NIGHT WILL FALL INTO THE UPPER TEENS INTO THE 20S
ALONG THE COAST.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 18Z TUESDAY/...
AS OF 18Z MONDAY...HIGH CONFIDENCE OF VFR CONDITIONS TO PERSIST
THROUGH THE AFTERNOON HOURS AS CONDITIONS WILL SLOWLY START TO
DETERIORATE THIS EVENING FROM WEST TO EAST. AN APPROACHING COLD
FRONT WILL BRING INCREASING RAIN CHANCES AROUND 00Z FOR PGV/ISO
TAF SITES AND THEN SPREAD TO THE REST OF THE TAF SITES. CONDITIONS
WILL BECOME MVFR CONDITIONS FOR BOTH CEILING AND VISIBILITY DURING
THAT TIME. AFTER THE COLD FRONT PASSAGE...WINDS WILL BECOME
NORTHERLY AND GUSTY WITH IFR CONDITIONS DEVELOPING. IFR CONDITIONS
WILL PERSIST FOR MOST OF TUESDAY MORNING AND CONDITIONS WILL
SLOWLY IMPROVE LATE MORNING/EARLY AFTERNOON TO MVFR.
MEANWHILE...RAIN WILL BE TAPERING OFF TUESDAY AFTERNOON.
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 340 PM MONDAY...DRY AND COOL HIGH PRESSURE BUILDS OVER THE
REGION WEDNESDAY THROUGH THE REMAINDER OF THE WEEK WITH VFR
CONDITIONS EXPECTED. A STRONG ARCTIC FRONT CROSSES THE REGION
THURSDAY NIGHT...BUT SHOULD PASS THROUGH THE REGION DRY
ACCOMPANIED BY JUST SOME MID AND HIGH LEVEL CLOUDS AND ANOTHER
ROUND OF STRONG GUSTY NORTHWEST WINDS.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 945 AM MONDAY...WILL DROP SCA FOR CNTRL COASTAL WATERS ON
UPDATE. SW WINDS 10-20 KT DIMINISH DURING THE DAY AS PRES GRAD
WEAKENS WITH FRONTAL BNDY PUSHES IN FROM NW. WINDS WILL CONTINUE
TO DIMINISH AS FRONT MOVES INTO AREA TONIGHT...BUT WILL INCREASE
RAPIDLY FROM N LATE TONIGHT WITH CAA SURGE AND LOW DEVELOPS ON
FRONT TO THE SOUTH.
BLEND OF WW3 AND PREVIOUS FCST FOR SEAS. SEAS 2-5 FT HIGHEST CNTRL
OUTER WATERS HEIGHTS WILL CONTINUE TO SUBSIDE INTO TONIGHT...THEN
BUILD QUICKLY NRN WATERS TOWARD MORNING WITH INCREASING NRLY
WINDS.
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 340 PM MONDAY...ROUGH MARINE CONDITIONS WILL PREVAIL FOR
THE MAJORITY OF THE EXTENDED PERIOD. STRONG COLD AIR ADVECTION
BEHIND INITIAL COLD FRONT TUESDAY INTO TUESDAY NIGHT WILL LEAD TO
GALE FORCE WINDS AND SEAS AS HIGH AS 10-15 FEET, ESPECIALLY OVER
THE CENTRAL WATERS. GALE WATCH HAS BEEN REPLACED BY A GALE WARNING
WITH THIS PACKAGE FOR THE COASTAL WATERS, SOUNDS, AND ALLIGATOR
RIVER FOR TUESDAY INTO WEDNESDAY. WINDS WILL BACK TO A MORE
WESTERLY DIRECTION AND SUBSIDE A BIT AHEAD OF THE NEXT SYSTEM
WEDNESDAY NIGHT AND EARLY THURSDAY...BUT A STRONGER ARCTIC FRONT
WILL AGAIN LEAD TO POSSIBLE GALE CONDITIONS AGAIN WITH STRONG
GUSTY NORTHWEST WINDS THURSDAY NIGHT INTO FRIDAY. PER WAVEWATCH
GUIDANCE...SEAS WILL REMAIN ELEVATED AT OR ABOVE SMALL CRAFT
CRITERIA THROUGH MOST OF THE FORECAST PERIOD.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 10 AM TUESDAY TO 10 AM EST WEDNESDAY FOR
NCZ095-103-104.
COASTAL FLOOD ADVISORY FROM 7 AM TUESDAY TO 7 PM EST WEDNESDAY
FOR NCZ095-103-104.
HIGH SURF ADVISORY FROM 1 PM TUESDAY TO 7 PM EST WEDNESDAY FOR
NCZ103.
MARINE...GALE WARNING FROM 7 AM TUESDAY TO 10 AM EST WEDNESDAY FOR
AMZ130-131-135-150-156-158.
GALE WARNING FROM 7 AM TUESDAY TO 5 PM EST WEDNESDAY FOR
AMZ152-154.
&&
SYNOPSIS...JAC
NEAR TERM...JAC/JME/JBM
SHORT TERM...JBM
LONG TERM...DAG
AVIATION...JAC/BM
MARINE...JAC/DAGHazardous weather outlook, Feb 9, 11:06 AM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1106 AM EST MON FEB 9 2015 NCZ029-044>047-079>081-090>094-098-101615- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 1106 AM EST MON FEB 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-101615- OUTER BANKS DARE-OUTER BANKS HYDE- 1106 AM EST MON FEB 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NORTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE TUESDAY INTO WEDNESDAY. THIS MAY RESULT IN MINOR COASTAL FLOODING FROM THE SOUND FOR THE SOUTHERN OUTER BANKS...AND ROUGH SURF...OCEAN OVERWASH AND BEACH EROSION FROM BUXTON NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-101615- CARTERET- 1106 AM EST MON FEB 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE TUESDAY INTO EARLY WEDNESDAY. THIS MAY RESULT IN MINOR COASTAL FLOODING FROM THE SOUND FOR DOWNEAST SECTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 4:42 AM EST | Gale Watch | MHX | 10 hr | |
| Feb 9, 2:29 PM EST | Gale Warning | MHX | 46 hr | |
| Feb 9, 4:09 PM EST | Coastal Flood Advisory | MHX | 14 hr | |
| Feb 9, 4:09 PM EST | High Surf Advisory | MHX | 4 days | |
| Feb 9, 5:01 PM EST | Small Craft Advisory | MHX | 12 hr |
Nearby
Wind Advisories in North Carolina, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.